Fulminant hepatitis during self-medication with conjugated linoleic acid

Autores: Nortadas Rita, Barata José

Resumen

The present report describes a 63-year-old female who presented with fulminant hepatic failure requiring liver transplantation caused by a weight loss dietary supplement containing conjugated linoleic acid (CLA). Thorough investigation, including liver biopsy, revealed no other cause of hepatotoxicity. In the last few years, a considerable number of reports have been published on toxic hepatitis, associated with non-conventional products, attributed with weight-reducing properties. We emphasize the importance of taking a cautious approach when consuming herbal supplements for the purpose of weight loss, as all that is “natural” may not always be healthy. Only one report of CLA-induced toxic hepatitis is related in the medical literature.

Palabras clave: Conjugated linoleic acid toxic hepatitis fulminant hepatitis liver transplantation.

2012-02-10   |   436 visitas   |   Evalua este artículo 0 valoraciones

Vol. 11 Núm.2. Marzo-Abril 2012 Pags. 265-267 Ann Hepatol 2012; 11(2)